Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 75, NWS Nashville, TN

July 9, 2025Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 9, 2025, 3:02 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 3:02 PM CDT (20:02 UTC)
Expired
Jul 9, 2025, 6:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:48 PM CDTFLASH FLOOD1 Ssw Loretto, TNWater overflowing across Fairview Road in Loretto.
Jul 9, 3:48 PM CDTFLASH FLOOD2 Sw Loretto, TNHigh water reported near South Lawrence Elementary school along South 2nd Avenue.
Jul 9, 4:17 PM CDTFLASH FLOOD1 E Iron City, TNFlowing water across Iron City Road (TN-227) in several spots between St. Joseph and Iron City.
Jul 9, 4:25 PM CDTFLASH FLOODIron City, TNIron City Fire Dept. reports water flowing inside station.
Jul 9, 4:38 PM CDTFLASH FLOOD5 W Iron City, TNWater is flowing over Chisholm Highway near the Southgate Community approximately 1 mile north of the AL/TN line.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

860 
WGUS54 KOHX 092002
FFWOHX
TNC099-181-092300-
/O.NEW.KOHX.FF.W.0075.250709T2002Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
302 PM CDT Wed Jul 9 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Southern Lawrence County in middle Tennessee...
  Southeastern Wayne County in middle Tennessee...

* Until 600 PM CDT.

* At 302 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 2.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3514 8764 3522 8722 3521 8722 3521 8721
      3520 8721 3520 8722 3517 8722 3516 8720
      3515 8720 3514 8721 3513 8720 3512 8720
      3512 8721 3511 8722 3510 8721 3509 8722
      3505 8722 3500 8722 3500 8771

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

Sizemore
2 follow-up statements
171 
WGUS74 KOHX 092103
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
403 PM CDT Wed Jul 9 2025

TNC099-181-092300-
/O.CON.KOHX.FF.W.0075.000000T0000Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-Wayne TN-
403 PM CDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING 
FOR SOUTHERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...

At 403 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 4 inches of rain have 
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. 
Additional rainfall amounts up to 1 inch are possible in the warned 
area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3514 8764 3522 8722 3521 8722 3521 8721
      3520 8721 3520 8722 3517 8722 3516 8720
      3515 8720 3514 8721 3513 8720 3512 8720
      3512 8721 3511 8722 3510 8721 3509 8722
      3505 8722 3500 8722 3500 8771

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Sizemore
847 
WGUS74 KOHX 092200
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
500 PM CDT Wed Jul 9 2025

TNC099-181-092300-
/O.CON.KOHX.FF.W.0075.000000T0000Z-250709T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence TN-Wayne TN-
500 PM CDT Wed Jul 9 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING 
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN WAYNE COUNTIES...

At 500 PM CDT, Emergency Management reported thunderstorms producing 
heavy rain across the warned area. Between 2 and 4.5 inches of rain 
have fallen. Additional rainfall amounts up to 0.5 inches are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency Management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Loretto, St. Joseph, Westpoint, Iron City and Leoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3517 8735 3510 8730 3500 8740 3500 8749
      3500 8750 3500 8752 3500 8756 3500 8760
      3500 8761 3500 8762 3500 8767 3500 8771
      3514 8764

FLASH FLOOD...OBSERVED

$$

Sizemore

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 11:58 AM CDT, 3 hours 4 minutes earlier. Its key messages:

  • Updated at 1154 AM CDT Wed Jul 9 2025
  • Rain and storm chances will become more widespread this afternoon. The overall severe threat this week and weekend remains low.
  • Localized flash flooding, frequent lightning, and gusty winds will be possible with any storms this week.
  • Expect warm and humid conditions for the foreseeable future, but excessive heat won't be a factor anytime soon.
Area forecast discussion, Jul 9, 11:58 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1158 AM CDT Wed Jul 9 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1154 AM CDT Wed Jul 9 2025

- Rain and storm chances will become more widespread this
  afternoon. The overall severe threat this week and weekend
  remains low.

- Localized flash flooding, frequent lightning, and gusty winds
  will be possible with any storms this week.

- Expect warm and humid conditions for the foreseeable future, but
  excessive heat won't be a factor anytime soon.

&&

.SHORT TERM...
(Rest of today through Thursday)
Issued at 1139 AM CDT Wed Jul 9 2025

A weak surface boundary and upper tough are situated to the
northwest of Middle Tennessee this morning. Already, the air mass
across the mid state is plenty unstable, with Precipitable Water
values also above the 90th percentile climatologically. So the
interaction between these mesoscale features and the moist and
unstable environment will produce medium to high rain and storm
chances this afternoon and early evening. With the upper trough
coming through overnight, our rain and storm chances will drop off
some tomorrow, but we'll still see some convective activity
tomorrow, most notably along the Cumberland Plateau.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1139 AM CDT Wed Jul 9 2025

Mainly daytime rain and storms are going to be a fixture in the
forecast for the foreseeable future, as the current air mass
stays with us. PoPs will increase again somewhat this weekend and
early next week as a series of weak shortwaves comes through
Middle Tennessee. Temperatures will start to build back up as we
head into the weekend and early next week, but excessive heat
won't be a factor anytime soon. At this time, the risk of any
hazardous weather throughout the next 7 days is very low. The
worst we anticipate is the occasional strong thunderstorm and
heat indices climbing back into the low 100s beginning on
Saturday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1154 AM CDT Wed Jul 9 2025

Scattered showers and thunderstorms will impact the area this
afternoon. Direct impacts to terminals may result in MVFR cigs
and visibilities, gusty winds, and frequent lightning. Storm
coverage will taper off around 00Z, but MVFR to IFR cigs along
with patchy fog will build back into the area overnight with
conditions slow to improve Thursday morning. Another round of
scattered storms is expected Thursday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      90  72  91  72 /  70  20  30  10
Clarksville    87  71  89  71 /  60  10  20  10
Crossville     85  66  83  65 /  70  40  70  20
Columbia       88  70  88  70 /  80  30  30  10
Cookeville     86  68  85  67 /  70  40  50  10
Jamestown      85  67  83  66 /  80  40  60  10
Lawrenceburg   88  70  88  69 /  80  40  40  10
Murfreesboro   90  70  89  70 /  80  40  40  10
Waverly        86  70  88  70 /  70  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Rose
LONG TERM....Rose
AVIATION.....Clements

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:34 PM CDTSpecial Weather StatementOHXWayne26 min
Jul 8, 8:07 PM CDTSpecial Weather StatementOHXWayne38 min
Jul 9, 2:45 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne17 min
Jul 9, 3:33 PM CDTAreal Flood AdvisoryOHXWayne3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.